Go Back   Pet forum for dogs cats and humans - Pets.ca > Discussion Groups - mainly cats and dogs > Dog health - Ask members * If your pet is vomiting-bleeding-diarrhea etc. Vet time!

Reply
 
Thread Tools Display Modes
  #1  
Old June 30th, 2010, 04:07 PM
rkmm3 rkmm3 is offline
Junior Member
 
Join Date: Jun 2010
Location: florida
Posts: 7
Dog has crusty sores/pustules(pics)!! plz need advice

I have taken my dog to the vet, intially he had hot spots so i was given 40 pills of cephalexin 500mg along with itching meds, now after completing this and fixing that issue he has this sores around his butt right above his tail and some on his back legs nothing really towards the front. He is fine, plays fine. My vet gave me another 40 of the same pill along with itching meds. He said sometimes it takes 2-3 months of the antibolitcs to fix the issue. He did have and issue in the past regarding a skin infection. I know its hard to diagnose online. the first time he gave a different pill i think it was prednisone(big white pill) if im not mistaking and that basically saved his life but that time it was pretty severe and i had taken him to 3 different vets that didnt do any good.

Chocolate lab aussie shepherd mix. about 3 years old. mostly outside dog. but has been in since the issue. in FL

but now he has this.......and he is being treated with cephalexin.



Reply With Quote
  #2  
Old June 30th, 2010, 05:31 PM
Floppy Dog Floppy Dog is offline
Floppy Dog
 
Join Date: Jun 2010
Location: Squamish, BC
Posts: 193
Does your dog have any allergies that you know of?
__________________
If you're green, you're growing...if you're ripe, you're rotting!

I try to greet the world like my pets do...boundless enthusiasm, intense curiosity and no concept of yesterday and tomorrow.
Reply With Quote
  #3  
Old June 30th, 2010, 07:22 PM
rkmm3 rkmm3 is offline
Junior Member
 
Join Date: Jun 2010
Location: florida
Posts: 7
ummmmm no not that i know of.....does it look like an reaction? im going to see how this medication goes...i'll keep this thread updated. and if you have any insight let me know, i have given him a bath with medicated shampoo and also bought oatmeal shampoo that nourishes the skin.....just to throw that on here thanks for your quick reply.
Reply With Quote
  #4  
Old June 30th, 2010, 07:43 PM
Winston's Avatar
Winston Winston is offline
Mom of 3 precious Angels
 
Join Date: Dec 2006
Location: Hamilton Ontario
Posts: 7,057
have you noticed that they only appear at certain times or is this all year round? I know some dogs have reactions to the flea control treatments and it usually rears its ugly head around the butt and tail and legs?

Has the doggie been tested for mites? or mange? poor thing! the presdnisone usually is quick acting and works well but I wouldnt want to use it long term if possible.

Can I ask what you feed your dog? sometimes allergys can be with food? My chocolate lab had several skin issues until I gave him a higher quality diet.
__________________
Tabitha April 10, 1995 - August 23, 2013
Bomber April 10, 1995 - July 12, 2010
Winston Nov 15, 1999 - September 15, 2011
Sophie Aug 30, 2011

"UNTIL ONE HAS LOVED AN ANIMAL, PART OF THEIR SOUL REMAINS UNAWAKENED"
He is your friend, your partner, your defender, your dog. You are his life, his love, his leader. He will be yours, faithful and true, to the last beat of his heart. You owe it to him to be worthy of such devotion.
-Unknown
Reply With Quote
  #5  
Old June 30th, 2010, 08:56 PM
rkmm3 rkmm3 is offline
Junior Member
 
Join Date: Jun 2010
Location: florida
Posts: 7
hey thanks, i think it may be the flea control medicine i recently put flea medication on him, i feed him members mark food and i have been feeding him the same food for a while i saw it got a decent grade on the food grading. im going to go with the flea medication.
Reply With Quote
  #6  
Old July 19th, 2010, 11:16 PM
rkmm3 rkmm3 is offline
Junior Member
 
Join Date: Jun 2010
Location: florida
Posts: 7
Ok so here is an update i went through another cycle of cephalexin and its not all completely gone....it gets better almost goes away then when he finishes it its back. He itches alot also and then i check where is itches and i see a red sore like picture number 2.....he has 1 that i noticed. Im not sure what to do....i moved to another city now and i need a new vet but i would still appreciate any input on this. He is health other than that. loves to play doesn show any signs of pain, lethargicness, just being itchy at times.
Reply With Quote
  #7  
Old December 8th, 2012, 03:07 PM
Barkingdog Barkingdog is offline
Senior Contributor
 
Join Date: May 2012
Posts: 2,750
I would check to see if you need to give your dog any yogurt or probiotics if he has to be on antibiotics for so long. Antibiotics can give dogs a yeast infection. I hope he will get better fast.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Forum Terms of Use

  • All Bulletin Board Posts are for personal/non-commercial use only.
  • Self-promotion and/or promotion in general is prohibited.
  • Debate is healthy but profane and deliberately rude posts will be deleted.
  • Posters not following the rules will be banned at the Admins' discretion.
  • Read the Full Forum Rules

Forum Details

  • Powered by vBulletin® Version 3.8.7
    Copyright ©2000 - 2014, vBulletin Solutions, Inc.
    vBulletin Optimisation by vB Optimise (Reduced on this page: MySQL 10.00%).
  • All times are GMT -5. The time now is 09:24 AM.